Login      Sign Up
 

Q. Can depression cause crying without reason, feeling useless and demotivated?


 

Hello doctor,

Do I have depression? I need to know because I think it will be a whole lot easier if I know and admit it myself. Last night I was crying without reason, it has been like this for five years now. I can go on not going out of my room for a week without eating and every time I worry too much, I cannot concentrate. I want to be good at studying but there are days when it is too much and I cannot seem to focus. One day I feel fine and positive and really motivated but then after a few hours I hit that feeling of uselessness again and I cannot do anything.


Related Questions:
How to motivate myself?
Can depression be a cause for weight loss?
How can I handle emotional numbing, lack of motivation, and very low energy?
 

Dr. Aneel Kumar
FCPS., MBBS
Psychiatry

Hi,

Welcome to icliniq.com.

Depression can be normal and can be a disease. Depression is diagnosed when a person has low or depressed mood for most of the day every day at least two weeks, lack of interest and pleasure in daily activities, other symptoms are sleep disturbances, appetite changes, poor concentration, pessimistic thoughts, feeling guilty, hopelessness, thoughts of ending life. It is multifactorial. Your history is suggestive of depression as you have mentioned that these symptoms were in the past also, try to find out what is causing your depression. Any current issues or any past life event?


Treatment plan:

Tablet Escitalopram 10 mg at night, tablet Alprazolam 0.5 mg at night if sleep issues, lifestyle modification (go for walk daily, meet with your friends, share your problem with whom you trust), psychotherapy sessions.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Gym Motivation: the Right Way to Workout
Article Overview: Every year, on the first day of the year, the gyms are always overcrowded. There is no doubt that it is a healthy choice. Taking a small step towards fitness is always better than taking no step. However, how to sustain all year long? Let us read on.  Read Article »
Dr. Vishnu K R
Fitness Expert

Gyms around the world have a typical architecture. A big rectangular hall with mirrored walls, a multigym cable equipment in the middle, a set of dumbells in the corner and pieces of cardio equipment at the edge. The mats are either rubber or synthetic. You then see a lot of instruction posters and ...  Read Article »
 
My depression medications are causing problems in achieving orgasm. Is this temporary?
Query: Hello doctor, I am a 51 year old house wife married since 24 years. I am healthy and maintain a normal life and do my routine household work every day. I do yoga for one hour regularly under a trainer. Though I am yet to have my menopause, I have been experiencing the symptoms of menopause like hot...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I would like to inform you that it cannot be considered normal and it is probably the side effect of the medication. Clonil (Clomipramine) is a well-established cause for delayed ejaculation i...  Read Full »
 
How can I handle emotional numbing, lack of motivation, and very low energy?
Query: Hello doctor, I am 28 years old male, weight 67 kg, and height 5'9". I have been diagnosed with depression along with anxiety. I have been prescribed Clonazepam (0.5 mg initially and later 0.25 mg) with Escitalopram (till last weak 20 mg). My anxiety is under control to a good extent but my depress...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. From the available description, it appears to me that you have a partial response to medication leading to incomplete treatment. Considering this fact we have two options to manage the current condition. Either to increase...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Dolo 650 MG Tablet - Uses | Dosage | Side Effects | Drug Warnings and Precautions
Dolo 650 is the most common medicine used during a fever and to relieve mild to moderate pain. Because of the tablets ab ...Read more »
I had vaginal bleeding after passage of big clot. What is it?
Hello doctor, My period came on the first of last month. 22 days later, my breasts were hurting. I was cramping but the ...Read more »
I have pain in neck, hand, and weakness due to degenerative changes. Please help.
Hello doctor, I am diagnosed with the degenerative changes in the cervical and many more things. I am attaching the MRI ...Read more »
 
 

Also Read Answers From